Newly diagnosed with ET

Newly diagnosed with ET

I was diagnosed with ET, JAX2 negative but CALR exon 9 sequencing positive. My platelet count was 813. I was commenced on 100mg aspirin. My GP picked up the high platelet count on a routine blood test after having frequent palpitations. After an ECG for my palpitations it was discovered I had a Left bundle branch block! It has turned out after a consultation with a cardiologist and a echocardiograph, I have an idiopathic Left BBB. It has been a real crazy year! one minute not a care in the world then everything changes in a minute. With my health in disarray, stress burn-out from personal problem's, I developed general anxiety! the most terrible thing I have ever in counted. Meditation and mindfulness helped tremendously! and thank goodness I feel I have come out the other end. I have now come off anti depressives and are feeling great. During this time I wasn't sure if my symptoms were ET or anxiety!!

I have had follow-up blood tests and next week see my haematologist. I will be very interested in the results. as now feeling far less stressed and feeling a lot calmer in general. My only symptoms I think are related to ET or could be the aspirin, is I seem to bruise a lot easier, so I am trying to be extra carful not to knock myself. I was surprised to read on MPD Voice a lot of young people are being picked up with ET. I am 63 so feel quite privileged.

MPD Voice has helped me come to terms with ET and I have a lot to look forward too. I remain very positive and enjoy each day to the fullest.

I will follow up next week after my visit to my haematologist.

Thank you all. Lyn

15 Replies

oldestnewest
  • HI. First of all good luck with your visit to the haematologist. Sorry you have been having a rough time but you seem to be a positive person and hopefully stay that way.

    I, too, have E.T JAK NEG and Cal positive. I am 65. I also have a ventricular ectopic heart beat and a hiatus hernia.

    I was diagnosed over 10 years ago and have been on Hydroxycarbamide and aspirin for those 10 years. Aspirin only for the first 6 months and then Hydroxycarbamide as well.

    I also have some unexplained bruising, usually on the inside of my arms about the size of a fingernail. Most probably a symptom of E.T. and the aspirin. My platelet levels do go up and down and the haem consultant tweaks the dosage of meds often. Not had too many side effects from Hydroxycarbamide though.

    In my experience, the hardest part of having E.T. is working out what causes various symptoms - could it be E.T, or the meds or something else not related to MPN'S or just getting older.

    This is very good site for reassurance and sharing experiences and it has helped me to live with E.T. and not to be over whelmed by an illness and to put it at the back of mind most days. Hope it can do the same for you.

    Judith

  • Hi Judith, well I had a great visit with my haematoligist today! My platelets were down from 881 to 655. I couldn't believe they had gone down so much. This is the lowest they have been since being diagnosed with ET. He examined my spleen and no enlargement there. I do not have to go back to see him for a year. He suggested blood test in six months time. Time to get on with living! Just stated two weeks holiday from work, Yay some rest and relaxation., and off course exercise! Thanks again for your note of encouragement. Kind wishes Lyn NZ

  • Hi Lyn: I love the photo it looks so relaxed and summery. (We just got our first major winter snow storm yesterday where I am in Manitoba in the middle of Canada) I am 71, ET, JAK negative. I was so interested to read that you had worked on mindfulness and with that and medication reached a balance. I hope your hematologist visit goes well. This forum is very good, people are extremely supportive and helpful. I have been walking quite a lot , to help keep me healthy and to calm any stress, and the I've added some yoga videos. All good wishes, Jean

  • Hi Jean, Thanks for your reply, that pick was taken in beautiful spot called mangonui, Far North, New Zealand. I would like to live there one day! Mindfulness has been great, I found it on my phone, such a great APP. I start a two week holiday at the end of the week so must seriously look to find out where I can commence yoga. Will keep you posted. Best wishes Lyn :)

  • Hi lyn, lo vely photo of you. good luck for your next heamatology appoiment ,hope you on okay ,you are same age as me, so i understand your feelings i have always been anxious most of my life , im Et jak2+ asprin does give me bruising im starting on HU in Feb and do hope i dont get many side affects , best wishes Holly x

  • Hi Holly Thank you, I will let you know how Wednesday goes. Slightly nervous about blood results, apart from the bruising intermittently I am pretty good. It is hard to get my head around how I ended up with something so random! I am a registered nurse, and work amongst some terrible illnesses that people uncounted over their lives. Breast Cancer included. I am really interested in finding out the physiology of this disease. I will continue to research to find the answers. Best wishes Lyn x PS this site is great, I have already found some very interesting comments.

  • Hello there, don't worry too much about the HU, I was a nervous wreck, it is really not too bad, I think once your body gets used to it any side effects are minimized. Taking it in the evening or at night really helps also and drinking lots of water helps. :)

  • Hi Micky64, Is HU hydroxyurea? Sorry not up with play with all the abbreviations yet! I haven't been started on it yet, My Dr says he would probably like me on this drug when I reach 65. a couple of years away. Oh and I am great on the water drinking!! thanks for your reply

  • Yes it is, I had to get used to the abbreviations also. You are very lucky my platelets were only a little lower then yours and my Dr wanted me on the meds right away because he said the Mayo Clinic says anyone over 60 is considered a risk factor. I hesitated to start. But I finally started and it was not too bad. Its funny how different hematologists have different opinions on when to start.

  • Hi Lyn,

    Even after 10 years, I am a bit apprehensive about the blood results. Think that's normal.

    For weeks after my initial diagnosis, I couldn't get the words - Essential Thrombocythaemia out of my head!

    Like you, I couldn't understand why I should get something that no-one has ever heard of.

    My first reaction when told by my G.P. that I would have to attend the local hospital out patients department, was that I couldn't go at present as I was supporting 7 boys for their forthcoming SATs exams!

    Don't suppose these boys (now men in their early 20's) have given me more than a passing thought over the last 10 years.

    Best wishes for Wednesday.

    Judith

  • Hi Lind, I am newly diag, 64 and have ET and jak2 + but negative for all the rest. Dr Messa at the Mayo said your going to be positive for one of the mutations it really doesn't matter which one. Mine was found on a routine GP visit with bloodwork. I also am a cancer survivor, NED for three years. I think this upset me more then the original cancer did. I started HU and its not too bad at all. It has it drawbacks but the high platelets is not good either. I get depressed but then move on. I also get the bruising, but got the bruising before I was diag when I was only doing aspirin and fish oil, but my husband who platelets are 150,000 and had no diseases get bruising a lot and he also take aspirin and fish oil.

  • Hi lindeeloo good luck for today ! let me know how you get on wish you all the best i had a sudconjustival hemorrage in eye 8 days ago ,its almost gone now , may have been side affect of asprin also like bruising but once it was explained to me i was fine , my mind goes into overdrive at times haha i said to gp timing isnt very good we have had halloween! haha i did look scary !! regards Holly x

  • Hi Holly pleased you eye is improving. I had a great visit with my haematoligist yesterday. My platelets have come down from 855 to 655 so he was very happy. In fact he doesn't want to see me for a year. His words were "watch and wait" so get on with life, in other words. Yay I am on holiday now for two weeks! ☺ best wishes Lyn

  • Great news ,and being happy will make you feel better in itself eh ,enjoy your holiday and stay in touch Holly x

  • Thanks Holly I will x

You may also like...